Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Adding new Meds to current regimen
May 30, 2003

I have been taking Trizavir for over a year with excellent results.I also take Diovan 160mg & Lexapro 20 mg. Recently I switched a new I.D. doctor. He recommended adding Viracept 1250mg. Citing a recent study saying that patients taking Trizivir only, become resistant sooner. My viralload is holding under 100 & cd4 is 590. Are there any risks to adding Viracept? If so what are they? Could I wait until resistance becomes evident? I prefer qualilty of life over quantity. What is your opinion?

Response from Dr. Henry

The study he is referring to probably is ACTG 5095 which does not exactly apply to your situation. It is not year clear what the failure rate if persons doing well on Trizivir alone after achieving high level suppression. If the viral load is undetectable I am still OK to continue with just the Trizivir for simplicity and to save other drugs for later (and usually well tolerated). If the viral load bumps up then adding another NRTI (such as tenofovir), an NNRTI, or a PI (many choices including the soon to be approved atazanavir) such as nelfinavir are all reasonable choices depending on details of the situation and personal preferences. KH



Previous
life is for the living.
Next
Sustiva and SSRIs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement